[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.43.70. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
Sept 30, 1968

Anaphylaxis to Cephalothin in a Patient Allergic to Penicillin

Author Affiliations

From the departments of medicine and surgery of the Ohio State University Medical Center, Columbus.

JAMA. 1968;206(1):130-132. doi:10.1001/jama.1968.03150010078026
Abstract

In a patient allergic to penicillin, a severe anaphylactic reaction developed on first exposure to cephalothin. There is evidence to suggest that the cross-reactivity of cephalothin and penicillin occurs through the penicilloyl determinant. Therefore, patients who are sensitive to penicillin and who exhibit positive penicilloyl-polylysine skin tests have a greater risk of reaction to cephalothin therapy.

×